MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY GOLDVAC; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY GOLDVAC; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-7510-005
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the 60-7510-005, goldvac integrated smoke pencil, pushbutton (10/cs) was being used on 4jul24 and ¿the cautery pen suddenly activated during surgery without anyone pressing any buttons.It did not stop.The team switched out the cautery machine and the issue persisted.They opened a new device without further problems.¿ there was no impact or injury for the patient or user.The procedure was completed with an alternate same device.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the 60-7510-005, goldvac integrated smoke pencil, pushbutton (10/cs) was being used on (b)(6) 2024 and ¿the cautery pen suddenly activated during surgery without anyone pressing any buttons.It did not stop.The team switched out the cautery machine and the issue persisted.They opened a new device without further problems.¿ there was no impact or injury for the patient or user.The procedure was completed with an alternate same device.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 5 reports, regarding 6 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: inspect and test each device before use.Use the lowest possible setting on the associated electrosurgical unit capable of achieving the desired surgical effect.Activation time should be as short as possible.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
GOLDVAC
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key19851173
Report Number3007305485-2024-00108
Device Sequence Number12465679
Product Code GEI
UDI-Device Identifier30653405056335
UDI-Public(01)30653405056335(17)260304(10)202403044
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K081634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2026
Device Catalogue Number60-7510-005
Device Lot Number202403044
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date07/29/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic